Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 28, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 7, 2010, 6:19 AM EST for Collier County, Miami-Dade County, Monroe County, Florida. It took effect at Mar 7, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2010, 6:19 AM EST (11:19 UTC)
- In effect from
- Mar 7, 2010, 11:00 AM EST
- Expired
- Mar 7, 2010, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 54 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 11.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358 WWUS82 KMFL 071119 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 619 AM EST SUN MAR 7 2010 ...RED FLAG WARNING IN EFFECT FOR GLADES, HENDRY, COASTAL, AND INLAND COLLIER COUNTIES FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR FOUR OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... FLZ063-066-069-070-072300- /O.UPG.KMFL.FW.A.0022.100307T1600Z-100307T2300Z/ /O.NEW.KMFL.FW.W.0028.100307T1600Z-100307T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 619 AM EST SUN MAR 7 2010 ...RED FLAG WARNING IN EFFECT FOR GLADES, HENDRY, COASTAL, AND INLAND COLLIER COUNTIES FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR FOUR OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY AIR MASS WILL PERSIST ACROSS THE WESTERN INTERIOR AND GULF COAST PORTIONS OF SOUTH FLORIDA TODAY, WITH AMPLE SUNSHINE AND MIXING OF DRY AIR ALOFT EXPECTED TO RESULT IN A PROLONGED PERIOD OF RELATIVE HUMIDITY BELOW 35 PERCENT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 70/DD
2 follow-up statements
360 WWUS82 KMFL 071847 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 147 PM EST SUN MAR 7 2010 ...RED FLAG WARNING IN EFFECT FOR GLADES...HENDRY...MAINLAND MONROE...INLAND AND FAR SOUTH DADE AND ALL OF COLLIER COUNTIES THROUGH 6 PM EST THIS EVENING FOR FOUR OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH FOR GLADES...HENDRY...MAINLAND MONROE AND ALL OF COLLIER COUNTIES FROM 11 AM TO 6 PM MONDAY FOR FOUR OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... FLZ075-081100- /O.NEW.KMFL.FW.A.0023.100308T1600Z-100308T2300Z/ /O.EXA.KMFL.FW.W.0028.000000T0000Z-100307T2300Z/ MAINLAND MONROE- 147 PM EST SUN MAR 7 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. A DRY AIR MASS WILL PERSIST ACROSS INTERIOR AND GULF COAST PORTIONS OF SOUTH FLORIDA TODAY...WITH AMPLE SUNSHINE AND MIXING OF DRY AIR ALOFT EXPECTED TO RESULT IN A PROLONGED PERIOD OF RELATIVE HUMIDITY BELOW 35 PERCENT THIS AFTERNOON. WHILE LOW LEVEL MOISTURE WILL INCREASE SLIGHTLY ON MONDAY...TEMPERATURES WILL WARM AT A FASTER CLIP AND LEAD TO RELATIVE HUMIDITIES BELOW 35 PERCENT ONCE AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ073-174-072300- /O.EXA.KMFL.FW.W.0028.000000T0000Z-100307T2300Z/ INLAND MIAMI DADE-FAR SOUTH MIAMI DADE- 147 PM EST SUN MAR 7 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. A DRY AIR MASS WILL PERSIST ACROSS THE WESTERN INTERIOR AND GULF COAST PORTIONS OF SOUTH FLORIDA TODAY...WITH AMPLE SUNSHINE AND MIXING OF DRY AIR ALOFT EXPECTED TO RESULT IN A PROLONGED PERIOD OF RELATIVE HUMIDITY BELOW 35 PERCENT THIS AFTERNOON. THREE TO FOUR HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT HAVE ALREADY BEEN RECORDED...WITH ANOTHER ONE TO THREE HOURS LIKELY ACROSS FAR INLAND LOCATIONS ESPECIALLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066-069-070-081100- /O.NEW.KMFL.FW.A.0023.100308T1600Z-100308T2300Z/ /O.CON.KMFL.FW.W.0028.000000T0000Z-100307T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 147 PM EST SUN MAR 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. RELATIVE HUMIDITIES HAVE BEEN HOLDING BELOW 35 PERCENT SINCE MID TO LATE MORNING ACROSS THESE AREAS...AND WILL CONTINUE BELOW 35 PERCENT UNTIL LATE AFTERNOON. MINIMUM RELATIVE HUMIDITIES SO FAR HAVE BEEN AROUND 20 PERCENT...AND THESE VALUES SHOULD NOT DROP MUCH FURTHER. WHILE LOW LEVEL MOISTURE WILL INCREASE SLIGHTLY ON MONDAY...TEMPERATURES WILL WARM AT A FASTER CLIP AND LEAD TO RELATIVE HUMIDITIES BELOW 35 PERCENT ONCE AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ STRASSBERG/RGH
527 WWUS82 KMFL 072327 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 627 PM EST SUN MAR 7 2010 ...FIRE WEATHER WATCH FOR GLADES...HENDRY...MAINLAND MONROE AND ALL OF COLLIER COUNTIES FROM 11 AM TO 6 PM MONDAY FOR FOUR OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... FLZ063-066-069-070-075-081200- /O.EXP.KMFL.FW.W.0028.000000T0000Z-100307T2300Z/ /O.CON.KMFL.FW.A.0023.100308T1600Z-100308T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE- 627 PM EST SUN MAR 7 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THIS AFTERNOON AS RELATIVE HUMIDITIES ACROSS SOUTH FLORIDA CONTINUE TO RISE. LOW LEVEL MOISTURE WILL INCREASE SLIGHTLY ON MONDAY, HOWEVER TEMPERATURES ARE EXPECTED TO WARM AT A FASTER CLIP AND LEAD TO RELATIVE HUMIDITIES BELOW 35 PERCENT ONCE AGAIN FOR MULTIPLE HOURS FROM LAKE OKEECHOBEE TO THE GULF COAST, THEREFORE, A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT FOR MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ FLZ073-174-080030- /O.EXP.KMFL.FW.W.0028.000000T0000Z-100307T2300Z/ INLAND MIAMI DADE-FAR SOUTH MIAMI DADE- 627 PM EST SUN MAR 7 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THIS AFTERNOON AS RELATIVE HUMIDITIES ACROSS SOUTH FLORIDA CONTINUE TO RISE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 7, 3:53 AM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 7, 3:53 AM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
353 AM EST SUN MAR 7 2010
.DISCUSSION...
NEARLY STATIONARY SURFACE HIGH PRESSURE CONTINUES TO DOMINATE
ACROSS MOST OF THE EASTERN HALF OF THE U.S. AND EXTENDS ACROSS THE
FLORIDA PENINSULA AND ADJACENT WATERS. A MID TO UPPER LEVEL RIDGE
ALSO EXTENDS ACROSS THE REGION.
FOR TODAY...DRY AND STABLE CONDITIONS WILL PREVAIL. LATEST
GUIDANCE SUGGESTS A MORE NORTHEASTERLY FLOW WILL PREVAIL ACROSS
THE REGION LATER TODAY...WITH HIGH TEMPERATURES ACROSS SOUTH
FLORIDA TODAY EXPECTED TO BE IN THE LOWER 70S.
DURING THE EARLY PART OF THIS WEEK A SURFACE LOW AND ACCOMPANYING
FRONTAL SYSTEM IS EXPECTED TO DEVELOP IN THE MIDDLE PART OF THE
COUNTRY WITH ISOLATED SHOWERS EXPECTED ACROSS THE AREA BY MID- WEEK
AS SOUTHERLY FLOW IS ESTABLISHED ACROSS THE SOUTHEAST AND WILL
BRING MOISTURE ACROSS FLORIDA AND ADJACENT WATERS. AS A LARGE AREA
OF LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE EASTERN PORTION
OF THE U.S. BY THURSDAY AND FRIDAY...THIS SCENARIO WOULD CONTINUE
TO BRING ADDITIONAL MOISTURE ACROSS THE REGION WITH SCATTERED
SHOWERS POSSIBLE THURSDAY AND FRIDAY.
TEMPERATURES ACROSS THE REGION ARE EXPECTED TO CLIMB THE EARLY
PART OF THE WEEK WITH HIGHS IN THE UPPER 70S...THEN BY MID WEEK
AND THROUGH FRIDAY MAX TEMPERATURES ARE FORECAST TO REACH THE
LOWER 80S AS THE AFOREMENTIONED SOUTHERLY FLOW WILL PREVAIL ACROSS
THE REGION.
&&
.MARINE...
A MORE NORTHERLY FLOW THIS MORNING ACROSS THE ATLANTIC WATERS WILL
CONTINUE TO INTERACT WITH THE GULF STREAM AND ELEVATE THE SEAS.
ALTHOUGH WINDS ACROSS THE ATLANTIC WATERS ARE EXPECTED TO BECOME
MORE NORTHEASTERLY LATER TODAY AND TONIGHT...BY TONIGHT A LONG
PERIOD NORTHEAST SWELL IS EXPECTED TO ENTER THE ATLANTIC
WATERS...WITH THE GREATEST IMPACT EAST OF PALM BEACH COUNTY. FOR
THIS MORNING A SMALL CRAFT ADVISORY WILL CONTINUE TO BE IN EFFECT
FOR THE LOCAL ATLANTIC WATERS. BUT BY THIS AFTERNOON THE
POSSIBILITY OF HAZARDOUS SEAS WILL MAINLY BE EAST OF PALM BEACH
COUNTY...WITH A SMALL CRAFT ADVISORY IN EFFECT FOR THIS AREA
THROUGH TONIGHT INTO MONDAY.
&&
.FIRE WEATHER...
DRY AND STABLE CONDITIONS CONTINUE ACROSS THE REGION. BY THIS
AFTERNOON A MORE NORTHEASTERLY FLOW IS EXPECTED AND SHOULD BRING
MOISTURE ACROSS THE EASTERN HALF OF THE PENINSULA AND SHOULD KEEP
THE MINIMUM RH'S ABOVE CRITICAL LEVELS. FOR THE WESTERN HALF OF
THE PENINSULA...EXCLUDING MAINLAND MONROE COUNTY...MINIMUM RH'S
ARE EXPECTED TO GO BELOW CRITICAL LEVELS FOR FOUR OR MORE HOURS
AND A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AREA. LOCAL
GUIDANCE INDICATES THAT DEW POINTS IN THE MID TO UPPER 30S COULD
OCCUR IN THIS AREA WHICH WILL RESULT IN THE MINIMUM RH'S GOING
BELOW CRITICAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 71 53 75 59 / - 0 - 10
FORT LAUDERDALE 72 58 75 61 / - 0 - 10
MIAMI 72 56 75 61 / - 0 - 10
NAPLES 70 47 74 54 / 0 0 - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR COASTAL COLLIER-GLADES-HENDRY-INLAND COLLIER.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM EST THIS
AFTERNOON FOR COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
REEF, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN
REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF
THE BAHAMAS.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM EST MONDAY
FOR COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL EXTENDING FROM 20 NM TO 60 NM.
GM...NONE.
&&
LONG TERM...60/BD
SHORT TERM/AVIATION...70/DDHazardous weather outlook, Mar 7, 5:39 AM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 539 AM EST SUN MAR 7 2010 FLZ063-066>075-168-172>174-081100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 539 AM EST SUN MAR 7 2010 ...COLD TEMPERATURES THIS MORNING ACROSS SOUTH FLORIDA... ...MODERATE RISK OF RIP CURRENTS TODAY ATLANTIC COAST... ...HAZARDOUS MARINE CONDITIONS CONTINUE IN THE ATLANTIC... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: A NORTHEAST SWELL WILL BUILD TO 3 TO 5 FEET IN THE PALM BEACH WATERS, AND 1 TO 3 FEET IN THE REMAINDER OF THE ATLANTIC WATERS TODAY. THIS SWELL, WHEN COMBINED WITH NORTHEAST WINDS AROUND 10 MPH, WILL LEAD TO A MODERATE RISK OF RIP CURRENTS ALONG ALL ATLANTIC COAST BEACHES. TEMPERATURES: COLD TEMPERATURES WILL PERSIST ACROSS THE AREA THROUGH MID MORNING, WITH LOWS EXPECTED TO RANGE FROM 35 TO 40 DEGREES ACROSS ALL AREAS, WITH THE EXCEPTION OF THE IMMEDIATE SOUTHEAST COAST. PATCHY FROST WILL ALSO BE POSSIBLE THIS MORNING IN THE REGION WEST OF LAKE OKEECHOBEE. WAVES: THE BUILDING NORTHEAST SWELL AND A NORTH WIND AROUND 15 KNOTS WILL RESULT IN SEAS OF 5 TO 7 FEET IN THE GULF STREAM WATERS TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS MARINE CONDITIONS WILL PERSIST THROUGH TUESDAY IN THE ATLANTIC WATERS, BEFORE BOTH THE SWELL AND ASSOCIATED SEAS SUBSIDE. THE THREAT FOR RIP CURRENTS WILL REMAIN ELEVATED THROUGH THE WEEK ALONG THE ATLANTIC COAST OF THE PENINSULA, AS SOUTHEAST WINDS ARE EXPECTED TO STRENGTHEN BY MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 1:47 PM EST | Fire Weather Watch | MFL | Collier, Monroe | 15 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.